New York, 2015

Damaging Wind in New York, November 12, 2015

November 12, 2015 · NWS BUF · 1 event in 1 county or zone

A cold front moved across the eastern Lake Ontario region. The thunderstorms that accompanied the cold front produced wind gusts that downed trees in Croghan.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A cold front moved across the eastern Lake Ontario region. The thunderstorms that accompanied the cold front produced wind gusts that downed trees in Croghan. Radar estimated these winds near 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Nov 12, 4:02 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Nov 12, 4:02 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
402 PM EST THU NOV 12 2015

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS OUR REGION TODAY WITH A PROLONGED
PERIOD OF STRONG TO POTENTIALLY DAMAGING WINDS IN ITS WAKE INTO
THE DAY FRIDAY. THE STRONGEST WINDS WILL BE FOUND IN A CORRIDOR
FROM LAKE ERIE AND THE NIAGARA FRONTIER TO ROCHESTER AND WATERTOWN.
ALONG WITH THE BLUSTERY CONDITIONS...EXPECT OCCASIONAL RAIN SHOWERS.
THIS ACTIVITY WILL BE FOCUSED ALONG THE COLD FRONT TODAY THEN EAST
OF BOTH LAKES IN THE FORM OF LAKE EFFECT TONIGHT AND FRIDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
A POWERFUL ONCE IN A 10 TO 20 YEAR STORM SYSTEM WILL CONTINUE TO
TRACK FROM NORTHERN MICHIGAN TONIGHT TO NORTH OF MAINE BY FRIDAY
EVENING. HIGH WIND WARNINGS AND ADVISORIES CONTINUE ACROSS ALL OF
WESTERN AND NORTH CENTRAL NY THROUGH FRIDAY. ALL THE WHILE...THE LOW
MAINTAINS AT ABOUT 986 MB WITH A STRONG SOUTHWESTERLY TO WESTERLY
WIND FIELD PIVOTING ACROSS THE REGION OVERNIGHT TONIGHT AND SLOWLY
TAPERING OFF BY LATER IN THE DAY ON FRIDAY.

A CONVECTIVE LINE OF STORMS WITH SOME EMBEDDED THUNDER ALONG THE
COLD FRONT ARE MOVING THROUGH THE FINGER LAKES LATE THIS AFTERNOON
WILL TRACK THROUGH THE NORTH COUNTRY EARLY THIS EVENING. EXPECT SOME
CONVECTIVELY ENHANCED WINDS IN THOSE STORMS... BUT THE STRONGER
SYNOPTIC WIND GUSTS COMING IN RIGHT AFTER THOSE STORMS MOVE THROUGH.
MOST WIND DAMAGE AND GUSTS 55MPH + ACROSS WESTERN NY THIS AFTERNOON
HAVE OCCURRED AFTER THE PASSAGE OF THE COLD FRONT.

A REINFORCING PUSH OF STRONG TO DAMAGING WINDS WILL MOVE ACROSS THE
REGION BETWEEN ABOUT 00Z AND 06Z... WHEN THE PEAK SOUTHWESTERLY LOW-
LEVEL JET MOVES THROUGH. HIGH RESOLUTION GUIDANCE HAS THE PEAK LLJ
OF ABOUT 60 KNOTS BETWEEN 2000 AND 4000 FEET MOVING THROUGH IN THAT
WINDOW... WITH STRONG COLD AIR ADVECTION AND STEEP LAPSE RATES IN
THE LOW-LEVELS. THIS WILL EASILY PRODUCE GUSTS TO AROUND 60 MPH
NORTHEAST OF LAKE ERIE AND LAKE ONTARIO WHERE THE HIGH WIND WARNING
CONTINUES. LESSER GUSTS OF 45 TO 55 MPH ARE EXPECTED IN THE INTERIOR
COUNTIES AWAY FROM THE LAKE SHORES... WHERE A WIND ADVISORY
CONTINUES.

ANOTHER IMPACT FROM THESE STRONG WINDS THIS EVENING... HAS RESULTED
IN A SIGNIFICANT RISE IN LAKE LEVELS ON THE EAST END OF LAKE ERIE.
THE LAKE LEVELS AT BUFFALO PEAKED AT 109.5 INCHES AND IS CAUSING
SOME FLOODING ALONG THE LAKE SHORE... FOR WHICH A LAKE SHORE FLOOD
WARNING HAS BEEN ISSUED. HAVE ALSO EXTENDED THE LAKE SHORE FLOOD
WARNING INTO NIAGARA COUNTY TO ACCOUNT FOR HIGH WATER LEVELS ALONG
THE NIAGARA RIVER.

ALONG WITH THIS WIND OVERNIGHT... LAKE EFFECT RAIN SHOWERS ARE
ALREADY DEVELOPING NORTHEAST OF LAKE ERIE AND WILL CONTINUE
OVERNIGHT AND THROUGH THE DAY FRIDAY. LAKE ONTARIO WILL SOON FOLLOW
SUITE BEHIND THE COLD FRONT PASSAGE. HAVE ADJUSTED THE PLACEMENT OF
THE BAND OF LAKE EFFECT RAIN NORTHWARD SLIGHTLY OVER THE PREVIOUS
FORECAST. EXPECT THESE BANDS TO SIT OVER BUFFALO AND WATERTOWN
THROUGH MIDNIGHT BEFORE SINKING INTO THE BUFFALO SOUTHTOWNS AND THE
TUG HILL AFTER MIDNIGHT. THE BANDS SHOULD REMAINS IN PLACE ACROSS
THE BUFFALO SOUTHTOWNS / LAKE ERIE SHORELINE AND OVER THE TUG HILL
THROUGH ABOUT MID-DAY FRIDAY. THE SECONDARY WAVE... WHICH CAN SEEN
ON WV IMAGERY DROPPING THROUGH MINNESOTA... WILL PUSH A SECONDARY
COLD FRONT ACROSS THE REGION BY FRIDAY AFTERNOON. WITH THE FLOW
TURNING NORTHWESTERLY... THE BANDS OF LAKE EFFECT RAIN SHOULD BECOME
MORE BROKEN AND SHIFT INTO THE SOUTHERN TIER AND ALONG THE SOUTHWEST
SHORE OF LAKE ONTARIO. COLDER AIR ARRIVING WITH THIS SECONDARY
FRONTAL PUSH WILL ALLOW SOME SHOWERS TO MIX WITH OR TRANSITION TO
SNOW BY THE END OF THE DAY FRIDAY OVER THE HIGHER TERRAIN.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
SECONDARY COLD FRONT AND UPPER SHORTWAVE WILL CROSS THE REGION
EARLY FRIDAY NIGHT...QUICKLY VEERING THE LOW LEVEL FLOW TO WEST-
NORTHWESTERLY. THIS WILL SHIFT THE LAKE EFFECT ACTIVITY SOUTHWARD
TO THE CHAUTAUQUA RIDGE AND AREAS SOUTHEAST OF LAKE ONTARIO BY
MIDNIGHT...WHERE IT WILL REMAIN INTO SATURDAY MORNING.

THE MOST ORGANIZED ACTIVITY WILL BE FOUND EAST OF THE LAKES EARLY
ON...WITH THE ACTIVITY THEN WEAKENING AND BECOMING PROGRESSIVELY
LESS ORGANIZED THROUGH THE REST OF THE NIGHT DUE TO NOT ONLY THE
SHORTENING FETCH...BUT ALSO PRONOUNCED DRYING/SUBSIDENCE/CRASHING
INVERSION HEIGHTS EXPECTED DURING THE SECOND HALF OF THE NIGHT.
CONSEQUENTLY...EVEN THOUGH OUR AIRMASS WILL BE COOLING NOTICEABLY
IN THE WAKE OF THE SECONDARY FRONT AND WILL THUS BECOME SUPPORTIVE
OF A MUCH GREATER POTENTIAL FOR SNOW...ANY RESULTANT ACCUMULATIONS
ARE EXPECTED TO BE RELATIVELY MINOR AT THIS TIME. OUTSIDE OF THE
MAIN LAKE EFFECT AREAS...MORE NUMEROUS SHOWER ACTIVITY ATTENDANT
TO THE FRONTAL PASSAGE EARLY ON IN THE EVENING SHOULD BECOME MUCH
MORE SCATTERED FOR THE LATER EVENING AND OVERNIGHT HOURS...WHILE
TEMPERATURES FALL INTO THE LOWER AND MID 30S AREAWIDE AS COLD
ADVECTION RAMPS UP FOLLOWING THE FRONTAL PASSAGE.

ON SATURDAY...LINGERING MINOR LAKE EFFECT ACTIVITY SHOULD CONTINUE
TO WEAKEN SOUTHEAST OF THE LAKES WITH INCREASING DIURNAL INFLUENCES
AND AS HIGH PRESSURE AND DRIER AIR CONTINUES BUILDING INTO THE
REGION...BEFORE DYING OUT COMPLETELY SATURDAY NIGHT WITH FURTHER
DRYING OUT OF OUR AIRMASS...INCREASING LOW LEVEL SHEAR...AND THE
DEVELOPMENT OF WARM AIR ADVECTION ALOFT.

MOSTLY CLEAR TO PARTLY CLOUDY SKIES WILL PREVAIL UNDER HIGH PRESSURE
BY SUNDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
LATEST MEDIUM RANGE GUIDANCE CONTINUES TO DEPICT A STRONG TROUGH
DIGGING INTO THE CENTRAL PORTION OF THE NATION EARLY IN THE WEEK.
THIS TROUGH APPEARS LIKELY TO CUTOFF AND PROMOTE BROAD STRONG
SOUTHERLY/SOUTHWESTERLY FLOW ACROSS THE AREA AS SURFACE LOW PRESSURE
DEVELOPS ACCORDINGLY.

THERE REMAINS CONSIDERABLE MODEL DIFFERENCE AT THIS TIME RANGE...
LEADING TO A LOWER THAN AVERAGE CONFIDENCE FORECAST. THE ECMWF
APPEARS TO BE HANDLING THIS A BIT MORE REALISTICALLY...WITH THE GFS
CLOSING OFF THE LOW AND KEEPING IT NEARLY STATIONARY FOR QUITE SOME
TIME...RESULTING IN AN ALMOST COMPLETELY MERIDIONAL FLOW...WHICH
WOULD LIKELY KEEP THE MID WEEK PERIOD DRY. THE ECMWF IS ALSO
SLOW...BUT IT IS AT LEAST STEADILY PROGRESSIVE WITH THE SYSTEM. THIS
WILL STILL REQUIRE THE CONTINUATION OF SOME LOW PROBABILITIES DURING
THE MID WEEK PERIOD.

IT STILL APPEARS THAT SIGNIFICANTLY ABOVE NORMAL TEMPERATURES WILL
RETURN DURING THIS TIME FRAME...WITH READINGS POTENTIALLY SURGING AS
MUCH AS 15 TO 20 DEGREES ABOVE NORMAL BY MIDWEEK.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
AS OF 21Z THE STRONG COLD FRONT WAS CROSSING THE FINGER LAKES AND
CENTRAL LAKE ONTARIO AND ADVANCING RAPIDLY EASTWARD. STRONG
SOUTHWEST WINDS WILL DEVELOP ALONG AND BEHIND THIS FRONT AS IT PLOWS
ACROSS NORTH CENTRAL NY EARLY THIS EVENING. WIND GUSTS IN EXCESS OF
50KTS POSSIBLE FROM KBUF/KIAG TO KROC TO KART THIS EVENING AND
OVERNIGHT.

THE BLUSTERY CONDITIONS WILL BE ACCOMPANIED BY FAIRLY WIDESPREAD
MVFR CIGS... WITH IFR CONDITIONS POSSIBLE IN LAKE EFFECT RAIN
SHOWERS NORTHEAST AND EAST OF BOTH LAKES ERIE AND ONTARIO TONIGHT.
THE HEAVIER LAKE EFFECT RAIN SHOWERS ARE MOST LIKELY TO IMPACT
KBUF/KART BEFORE MIDNIGHT BEFORE SHIFTING JUST SOUTH OF THOSE SITES
OVERNIGHT.

ON THURSDAY... WIDESPREAD MVFR CONDITIONS EXPECTED WITH LOCALIZED IFR
CONDITIONS POSSIBLE IN HEAVIER LAKE EFFECT RAIN SHOWERS MAINLY JUST
SOUTH OF KBUF AND KART. WINDS WILL BE STRONGEST DURING THE FIRST
HALF OF FRIDAY WITH SOME GUSTS 40 TO 50 KNOTS STILL EXPECTED FRIDAY
MORNING. A SECONDARY COLD FRONT WILL CROSS THE REGION FRIDAY
AFTERNOON WITH WINDS BECOMING WEST AND DIMINISHING TO 35 TO 45 KNOTS
BUT BRINGING A REINFORCING SHOT OF MVFR TO POSSIBLE IFR CIGS WITH MORE
RAIN SHOWERS.

OUTLOOK...
FRIDAY...MVFR/IFR WITH SHOWERS. WINDY.
SATURDAY...MVFR/VFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.
SUNDAY THRU TUESDAY...VFR.

&&

.MARINE...
AN UNUSUALLY DEEP CYCLONE (FOR MID NOV) OVER NORTHERN MICHIGAN THIS
AFTERNOON WILL TRACK NORTHEAST TO NORTHERN MAINE BY FRIDAY EVENING.
THE TIGHTENING SFC PRESSURE GRADIENT ASSOCIATED WITH THIS SUB 990MB
(29.2 INCHES) STORM SYSTEM WILL COMBINE WITH COLD ADVECTION AND
LOCALIZED LAKE FUNNELING TO PRODUCE GALE FORCE WINDS ON BOTH LAKES
ERIE AND ONTARIO THROUGH TONIGHT AND INTO EARLY FRIDAY MORNING. THE
SOUTHWEST WINDS WILL EXTEND DOWN AT LEAST A PORTION OF THE ST
LAWRENCE VALLEY...WHERE A GALE WARNING WILL ALSO BE PLACE. SMALL
CRAFT ADVISORIES ARE IN PLACE NORTH TO SAINT REGIS.

THE GALE FORCE WINDS WILL THEN GRADUALLY SUBSIDE FROM WEST TO
EAST DURING THE COURSE OF FRIDAY...WHEN GALE WARNINGS WILL GIVE
WAY TO HIGH END SMALL CRAFT ADVISORIES. THESE SCA'S WILL LIKELY
REMAIN IN PLACE THROUGH FRIDAY NIGHT INTO SATURDAY...ESPECIALLY ON
LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 1 PM EST FRIDAY FOR NYZ001>003-010>012-
     019-085.
     LAKESHORE FLOOD WARNING UNTIL 10 PM EST THIS EVENING FOR
     NYZ001-010-019-085.
     HIGH WIND WARNING UNTIL 4 PM EST FRIDAY FOR NYZ007.
     WIND ADVISORY UNTIL 4 PM EST FRIDAY FOR NYZ006-008.
     WIND ADVISORY UNTIL 1 PM EST FRIDAY FOR NYZ004-005-013-014-020-
     021.
MARINE...GALE WARNING UNTIL 10 AM EST FRIDAY FOR LEZ020-040-041.
         GALE WARNING UNTIL 10 AM EST FRIDAY FOR LOZ030.
         GALE WARNING UNTIL 1 AM EST SATURDAY FOR LOZ043>045-
         063>065.
         GALE WARNING UNTIL 7 PM EST FRIDAY FOR LOZ042-062.
         GALE WARNING UNTIL 1 PM EST FRIDAY FOR SLZ022.
         SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR SLZ024.

&&

SYNOPSIS...CHURCH
NEAR TERM...CHURCH
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...CHURCH
MARINE...CHURCH
Hazardous weather outlook, Nov 12, 4:15 PM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
415 PM EST THU NOV 12 2015

NYZ007-132115-
JEFFERSON-
415 PM EST THU NOV 12 2015

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-008-132115-
OSWEGO-LEWIS-
415 PM EST THU NOV 12 2015

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-010-019-085-132115-
NIAGARA-NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
415 PM EST THU NOV 12 2015

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST FRIDAY...
...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKESHORE FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-013-014-020-021-132115-
WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
415 PM EST THU NOV 12 2015

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002-003-011-012-132115-
ORLEANS-MONROE-GENESEE-WYOMING-
415 PM EST THU NOV 12 2015

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-132115-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
415 PM EST THU NOV 12 2015

...GALE WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-062-132115-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
415 PM EST THU NOV 12 2015

...GALE WARNING IN EFFECT UNTIL 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-132115-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
415 PM EST THU NOV 12 2015

...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ024-132115-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
415 PM EST THU NOV 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE
RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-132115-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
415 PM EST THU NOV 12 2015

...GALE WARNING IN EFFECT UNTIL 1 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE
RIVER.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

CHURCH

In the hours before

Local storm report, Nov 12, 2:29 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
229 PM EST THU NOV 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     NON-TSTM WND GST DUNKIRK LIGHTHOUSE      42.49N  79.35W
11/12/2015  M66 MPH          CHAUTAUQUA         NY   BUOY

&&

EVENT NUMBER BUF1500444

CHURCH
Local storm report, Nov 12, 2:41 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
241 PM EST THU NOV 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     NON-TSTM WND DMG 1 SE BUFFALO            42.88N  78.85W
11/12/2015                   ERIE               NY   BROADCAST MEDIA

            TREE DOWN NEAR INTERSECTION OF FULTON AND HAYWARD
            STREETS

&&

EVENT NUMBER BUF1500445

JAM
Local storm report, Nov 12, 2:46 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
246 PM EST THU NOV 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     NON-TSTM WND DMG 4 NNE BUFFALO           42.94N  78.83W
11/12/2015                   ERIE               NY   SOCIAL MEDIA

            TREE DOWN ACROSS ROAD NEAR TACOMA AND SHOSHONE STREET
            IN NORTH BUFFALO

&&

EVENT NUMBER BUF1500446

CHURCH
Local storm report, Nov 12, 3:18 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
318 PM EST THU NOV 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     NON-TSTM WND DMG EVANS CENTER            42.65N  79.03W
11/12/2015                   ERIE               NY   BROADCAST MEDIA

            FELLED TREE SHEARED OFF GAS LINE TO A HOME AND STRUCK
            CAR

&&

EVENT NUMBER BUF1500447

JAM
Local storm report, Nov 12, 3:40 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EST THU NOV 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     SEICHE           HAMBURG                 42.72N  78.83W
11/12/2015                   ERIE               NY   DEPT OF HIGHWAYS

            ROUTE 5 CLOSED IN BOTH DIRECTIONS FROM BIG TREE ROAD TO
            CAMP ROAD DUE TO LAKESHORE FLOODING

&&

EVENT NUMBER BUF1500448

JAM
Local storm report, Nov 12, 3:54 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EST THU NOV 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     NON-TSTM WND DMG 2 WNW BUFFALO           42.90N  78.89W
11/12/2015                   ERIE               NY   BROADCAST MEDIA

            TREE DOWN ON CAR NEAR INTERSECTION OF CONNECTICUT AND
            FARGO STREETS

&&

EVENT NUMBER BUF1500449

JAM

The radar

The Ft Drum radar (KTYX), 28 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lewis

When
November 12, 5:27 PM EST
Where
Lewis County, 1.47 mi NNW of Croghan
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
43.900, -75.390

Law enforcement reported trees downed by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608767.